61212members
322786posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Neuropathy again.

2 REPLIES 2
Member

Re: Neuropathy again.

Hi mini mad

 

Thanks for getting back to us.

 

We do close a thread once we’ve responded which is why you couldn’t reply.

 

It’s good to see you are speaking to your treatment team today. Do let us know if we can help further.

 

Best wishes

 

Jane

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

Member

Re: Neuropathy again.

Hi Mini mad

 

I suspect the nurses will be more realistic than the oncologists. Mine has denied emphatically that Paclitaxel can cause anything but problems with hands and feet and I’m having to have an MRI to check my spine now! Just when I was ready to be discharged. I see it as a free health check because I have read in several places that Paclitaxel can cause nerve damage/numbness in many parts of the body. Mine is my lips and mouth and a tiny element of throat (which I think was caused by radiotherapy tbh, something covered in the BCC information leaflet but again denied as possible by the oncologist) and my lower intestines (an awareness that I’m not aware of what I used to feel, if that makes sense). I no longer have the external numbness across and between my buttocks, which was seriously weird. My experience is that nurses are far more aware of what patients experience and don’t just go by research and evidence but actual patient experience. Do let me know what the nurses say as I want to be better armed when I meet my oncologist on the 23rd. 

 

The tingling got much worse after I’d stopped chemotherapy (no steroid protection so an expected development) but has never been a major problem. The neuropathic pain was much worse and my GP prescribed for that - it made a significant difference. However 3 months on, I’m noticing things are easing off - only my mouth stubbornly refuses to return to normal and obviously I have radiotherapy pain in the breast muscle (what’s left of it) as it’s still early days - so I’m asking my GP if I can wean myself off the medication and see what I’m like without all these tablets!

 

Good luck with the rest of your treatment and be prepared for a brief worsening of the neuropathy when chemo stops, though of course everyone’s experience is different. Again, do report back please as I’m interested to know.

 

Jan x

Member

Neuropathy again.

I cant seem to get back onto my original post to reply to the bcc nurse.

i am on Paclitaxel every week and Carboplatin every 3 weeks.

have seen that neuropathy can also appear in face/chest/back although hands n feet are the most common.  Im having my double chemo tomorrow so will speak to my chemo nurses then.

thx xxx